Alert archive / Arizona / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Tucson, AZ

April 9, 20196 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 9, 2019, 3:38 AM MST for 6 counties in Arizona. It took effect at Apr 10, 2019, 9:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2019, 3:38 AM MST (10:38 UTC)
In effect from
Apr 10, 2019, 9:00 AM MST
Expired
Apr 10, 2019, 7:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2019-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2019-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4499 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS85 KTWC 091038
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
338 AM MST Tue Apr 9 2019

AZZ151-152-092300-
/O.UPG.KTWC.FW.A.0001.190410T1800Z-190411T0200Z/
/O.NEW.KTWC.FW.W.0001.190410T1800Z-190411T0200Z/
/O.CON.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
338 AM MST Tue Apr 9 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY
FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE
HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF
FIRE WEATHER ZONE 152... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR STRONG AND GUSTY WEST TO NORTHWEST 
WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE
WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152... 

The National Weather Service in Tucson has upgraded the Fire
Weather Watch to a Red Flag Warning, which is in effect from 11 
AM to 7 PM MST Wednesday. The Fire Weather Watch for Thursday
morning through Thursday evening remains in effect.

* AFFECTED AREA...Fire weather zone 151 and 152.

* TIMING...Late Wednesday morning into Wednesday evening and 
  Thursday morning through early Thursday evening.

* 20-FOOT WINDS...Sustained 20-foot winds 25 to 35 mph with 
  gusts to around 45 mph Wednesday and 15 to 25 mph with gusts 
  to 35 mph Thursday. 

* RELATIVE HUMIDITY...Minimum relative humidity values will range
  between 7 to 13 percent both Wednesday and Thursday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather 
Watch on Thursday for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
474 
WWUS85 KTWC 092144
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
244 PM MST Tue Apr 9 2019

AZZ150-101230-
/O.EXB.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
244 PM MST Tue Apr 9 2019

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY FOR
STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 150...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 9 AM to 7 PM MST Wednesday. 

* AFFECTED AREA...Fire weather zone 150.

* TIMING...9 AM to 7 PM MST.

* 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with
  gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values will
  range between 6 to 13 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$

AZZ151-152-101230-
/O.EXT.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
/O.CON.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
244 PM MST Tue Apr 9 2019

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY
FOR STRONG AND GUSTY WEST TO NORTHWEST WINDS AND VERY LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR STRONG AND GUSTY WEST TO NORTHWEST 
WINDS AND VERY LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE 
WEATHER ZONE 151 AND ALL OF FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and
  Fire Weather Watch Thursday morning through early Thursday 
  evening.

* 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with gusts
  to near 50 mph Wednesday and 15 to 25 mph with gusts to 35 mph 
  Thursday.

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 7 to 13 percent both Wednesday and Thursday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
864 
WWUS85 KTWC 101002
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
302 AM MST Wed Apr 10 2019

AZZ151-152-110215-
/O.UPG.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/
/O.NEW.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
/O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
302 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MST Thursday.

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and
  Red Flag Warning Thursday morning through early Thursday
  evening.

* 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with 
  gusts to near 50 mph Wednesday and 15 to 25 mph with gusts to 
  35 mph Thursday. 

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 7 to 13 percent both Wednesday and Thursday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110200-
/O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
302 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire weather zone 150.

* TIMING...9 AM to 7 PM MST.

* 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with 
  gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 6 to 13 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
517 
WWUS85 KTWC 101036 CCA
RFWTWC

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Tucson AZ
336 AM MST Wed Apr 10 2019

AZZ151-152-110215-
/O.UPG.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/
/O.COR.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
/O.COR.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
336 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152...
 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY
FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE 
WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MST Thursday.

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and
  Red Flag Warning Thursday morning through early Thursday
  evening.

* 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with 
  gusts to near 50 mph Wednesday and 15 to 25 mph with gusts to 
  35 mph Thursday. 

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 7 to 13 percent both Wednesday and Thursday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110200-
/O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
336 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire weather zone 150.

* TIMING...9 AM to 7 PM MST.

* 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with 
  gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 6 to 13 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
932 
WWUS85 KTWC 102051
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
151 PM MST Wed Apr 10 2019

AZZ151-152-110230-
/O.CON.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
/O.CON.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
151 PM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW
RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 
AND ALL OF FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning through 7 PM MST this evening and a
  Red Flag Warning from 11 AM to 7 PM MST Thursday.

* 20-FOOT WINDS...Sustained 20-foot winds 15 to 30 mph with gusts
  to 45 mph today and 15 to 25 mph with gusts to 35 mph Thursday.

* RELATIVE HUMIDITY...Minimum relative humidity values will range
  between 7 to 13 percent both today and Thursday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110200-
/O.CON.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
151 PM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire weather zone 150.

* TIMING...Through 7 PM MST this evening.

* 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with 
  gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 6 to 13 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
906 
WWUS85 KTWC 110209
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
709 PM MST Wed Apr 10 2019

AZZ151-152-111200-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
/O.CON.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
709 PM MST Wed Apr 10 2019

...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY NORTHWEST 
WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 
AND 152....

Though relative humidity remains critically low, 20-ft winds are
generally diminishing below critical fire weather thresholds.
Therefore, the Red Flag Warning was allowed to expire at 7 PM MST.

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST 
THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW 
RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 
AND ALL OF FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 11 AM to 7 PM MST Thursday. 

* 20-FOOT WINDS...Sustained 20-foot winds 15 to 25 mph with gusts
  to 35 mph Thursday. 

* RELATIVE HUMIDITY...Minimum relative humidity values will
  range between 7 to 13 percent Thursday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110315-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
709 PM MST Wed Apr 10 2019

...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY NORTHWEST
WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150...

Though relative humidity remains critically low, 20-ft winds are
generally diminishing below critical fire weather thresholds.
Therefore, the Red Flag Warning was allowed to expire at 7 PM MST.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:03 PM MST, 12 hours 35 minutes earlier.

Area forecast discussion, Apr 8, 3:03 PM MST, 12 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
303 PM MST Mon Apr 8 2019

.SYNOPSIS...Temperatures well above average to start the week with
the warmest readings of 2019 so far today and Tuesday. Increasing
winds the rest of the week with the strongest winds expected
Wednesday. Much cooler Wednesday and Wednesday night. A stronger
storm system should bring gusty winds Friday, followed by valley
rain and mountain snow late Friday into Saturday.

&&

.DISCUSSION...An unseasonable high amplitude pattern is going to
bring some extremes this week. A strong ridge anchored just off
the Baja California coast is pushing our temperatures to around 10
to 15 degrees above average today and tomorrow. Tucson hit the
first 90 of the year this afternoon, up several degrees compared
to yesterday at this time. We have room for several more degrees
of heating tomorrow, with middle 90s expected from Tucson westward
into the lower deserts (maybe even a touch higher but short of
100).

The gradient will start to tighten Tuesday as a strong trough digs
into the Great Basin bringing breezy to locally windy southwest to
west winds Tuesday afternoon. The strongest winds for our corner
of the state should be Wednesday with a High Wind Watch for much
of the area east of Tucson. NAEFS mean 700mb zonal wind is showing
near record climatological levels with 50 to 60 kts. As we
consider pushing the Watch to a Warning east of Tucson, we will
likely end up with an advisory in much of the rest of the area.
Please see the Fire Weather section below for additional details.

Solid cold air advection will drop temperatures 20+ degrees, and
the Thursday morning low may touch freezing in a few colder
valley locations east and south of Tucson (with best chances in
Sulphur Springs Valley in Cochise and southern Graham counties).

With strong and broad high pressure upstream over the Eastern
Pacific and downstream over the Eastern Seaboard, everything in
between will see large scale troughiness. As our Wednesday system
lifts into the central and northern Plains, another strong shot of
energy straight from British Columbia will have plenty of room to
dig all the way into Arizona. The GFS deterministic is starting
to catch on but is still further east and north than most
perturbations and its ensemble mean. We continue to have higher
confidence in other portions of North American ensembles and the
more consistent ECMWF with the NBM catching this nicely. That
means showers spreading in from the northwest Friday with best
chance for valley rain and mountain snow Friday night into
Saturday morning. Snow levels around 6500 feet for the best
dynamics/moisture couplet timing, with around 3 to 7 inches above
7000 feet.

Another chance at a few freezing overnight temperatures east of
Tucson over the weekend with temperatures remaining well below
average through at least Saturday.

&&

.AVIATION...Valid through 10/00Z.
FEW-SCT clouds above 20k ft AGL becoming BKN-OVC clouds above 20k ft
AGL by 09/06Z. SFC wind generally less than 12 kts thru 09/17Z, then
increasing SFC wind. Aft 09/17Z, SWLY/WLY SFC wind at 12-22 kts and
gusts to 20-30 kts, with the strongest wind east of KTUS in the
vicinity of KDUG, KALK and KSAD. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...Dry conditions will continue through Thursday, with
above normal daytime temperatures into Tuesday. A series of weather
systems will then pass north of the area, producing strong and gusty
winds Tuesday afternoon through Thursday. The windiest day occurs on
Wednesday. Critical fire weather conditions will likely be met on
Wednesday and possibly Thursday, especially east of Tucson. As such,
a Fire Weather Watch is in effect Wednesday and Thursday for eastern
portions of Fire Weather Zone 151 and all of Fire Weather Zone 152.
There will then be a chance of valley rain and mountain snow showers
starting on Friday and continuing through Saturday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for AZZ151-152.

Fire Weather Watch from Thursday morning through Thursday
evening for AZZ151-152.

High Wind Watch from Wednesday morning through Wednesday evening
for AZZ508-509-511-512.

&&

Meyer/Zell

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:31 AM MSTHigh Wind WarningTWCCochise, Graham, Greenlee, Pinal35 hr
Apr 9, 3:31 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz39 hr
Apr 9, 2:50 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pinal18 hr

Nearby

Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.